MAUDE Adverse Event Report: MEDLINE RENEWAL ETHICON; HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM

MEDLINE RENEWAL ETHICON; HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Catalog Number HAR36MRH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a hysterectomy, the tip of the reprocessed harmonic ace®+ shears w/o adaptive tissue technology 36cm broke off and fell into surgical site.Per report, the device tip was successfully retrieved from the patient through an unidentified method.There was no report of a serious injury, an adverse patient consequence or prolonged anesthesia related to this incident.Due to the reported event and required medical intervention to retrieve the device tip from the surgical site, this medwatch is being filed.The device is not available to be returned for evaluation.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the tip of the reprocessed ethicon harmonic ace®+ shears w/o adaptive tissue technology 36cm broke off and fell into the surgical site.

Brand Name
ETHICON
Common Device Name
HARMONIC ACE®+ SHEARS W/O ADAPTIVE TISSUE TECHNOLOGY 36CM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8448278
Report Number3032391-2019-00003
Device Sequence Number3013242
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36MRH
Device Lot Number393871
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;